Hi, I am a 20 yo, weighing 175lbs.I first took Accutane 2 years ago (30 mg/day for 6 months). Recently, my acne has come back. I've been on 20mg/day for past 3 months, and on 50mg/day for past month. However, there has been no in the acne (1st time around I noticed effects within 1st month). I always take it with a full meal. However, I also take Omega3, Finax, VitaminD, and a hair supplement with Accutane after the meal. Could this be affecting its effectiveness, or is there another reason?
Supplements don't usually affect it and it does not appear you are taking a Vitamin A supplement which I would definitely NOT recommend when taking Accutane. If you took 30mg a day for 6 months before then you only took 5400mg of the medication which is why you'd be needing a second round of it. A full course of Acctuane is between 8000-16000mg total cumulative dose. It is very important to get into this range. Currently you are taking 50mg per day, but took 20mg for 3 months, which means you've taken 3300mg so far. Most people start seeing changes in the 4000mg dosing level so I think you need to just stick with it. You have to make sure you take enough medication to get you into the proper cumulative range this time. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.